MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 228 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 228 CARDS
Catalog Number 813112100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of a patient sample with the anti-b of ih-card abo/d(dvi-)+rev.A1, b on one ih-1000 instrument.The customer typed 1+ with the anti-b.This is significantly weaker than the others the customer had seen, but when she looked at the well on the screen, she claims that there was an agglutination.The customer retested on same ih-1000 and in tube and the results matched the historic type of blood group o.The customer neither provided a sample of the allegedly defective product for investigational testing nor the patient sample that had caused the false positive test result.Therefore, our quality control laboratory tested their retention sample.First, our quality control laboratory visually inspected the retention sample of the supposedly defective lot for intact sealing, homogeneous gel, correct filling height and splashes in the reaction chamber.All acceptance criteria were met.We did not observe any splashes in the reaction chamber.Then the quality control laboratory tested the retention sample with different donor samples on ih-1000.All positive and negative reactions were correct.We did not observe any false positive reaction in the anti-b well.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Date files of the affected ih-1000 instrument were provided.This investigation is ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of a patient sample with the anti-b of ih-card abo/d(dvi-)+rev.A1, b on one ih-1000 instrument.The customer retested on same ih-1000 and in tube and the results matched the historic type of blood group o.The customer neither provided a sample of the allegedly defective product for investigational testing nor the patient sample that had caused the false positive test result.Therefore our quality control laboratory tested their retention sample.First, our quality control laboratory visually inspected the retention sample of the supposedly defective lot for intact sealing, homogeneous gel, correct filling height and splashes in the reaction chamber.All acceptance criteria were met.We did not observe any splashes in the reaction chamber.Then the quality control laboratory tested the retention sample with different donor samples and with a focus on b-antigen negative/d-antigen positive test samples on ih-1000.All positive and negative reactions were correct.We did not observe any false positive reaction in the anti-b well a review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The trace files of the affected ih-1000 instrument were analyzed.The sample was loaded three times and the blood group and reverse group test was performed on both sides.The false positive anti-b result was identified with the first test using the left pipettor.The distribution sequence of the red blood cell suspension started with the control well to the anti a.As the anti d well is positive, we can suspect an inter-well contamination, possibly caused by the presence of drops of antisera in the incubation chamber of the cards.No error message or instrument malfunction was identified during the test concerned.Based on the investigation the complaint was classified as confirmed - upp (unexpected product performance): the complaint sample and the affected patient sample were not available for investigation and the retention sample reacted as expected.As the forward and reverse typing did not match, and as for blood group typing a 1+ result is considered as not interpretable, no misinterpretation occurred.The most probably root cause is an inter-well contamination.Testing cards that show drops on the incubation chamber increase the risk of an inter-well contamination.Centrifugation of cards prior to use could solve the issue.Due to the assumed inter-well contamination, we highly recommended the following to the customer: - replace the needle if it was bent or damaged - the adjustment of the needle centering relatively to the ih card wells must be performed for all position in the pipetting area.- control and adjust the diameter of the hole pierced ih card.It must be centered and checked by the diameter tools.- check the ih card pin piercer, please replace it if it was damaged or presents some smudge in the surface.-control the washing pot, it must be clean inside, and the used liquid (system liquid) must be correctly evacuated.-finally, perform a weekly maintenance and qc test.And we highly recommended noting the following points according to the chapter precautions of the instruction for use: · do not use cards showing signs of drying, discoloration, bubbles, crystals or other artifacts.· do not use cards with damaged foil strips.· do not use gel cards if the gel matrix is absent or if the liquid level in the microtube is not at or below the gel matrix.A clear liquid layer should be visible on top of the uniform gel matrix in each microtube.· cards with dispersed drops observed at the top of the microtube, due to improper storage or shipping conditions, have to be centrifuged with ih-centrifuge l or ih.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 228 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key16991980
Report Number9610824-2023-00025
Device Sequence Number12466107
Product Code QHR
UDI-Device Identifier07611969964529
UDI-Public(01)07611969964529(17)240301(10)9244030
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Catalogue Number813112100
Device Lot Number9244030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6); IH-1000, SN (B)(6)
Patient SexUnknown